I’m on buspar right now and about 30 mins after taking it I feel hot and my head feels weird for about 45 minutes. Especially if I don’t take it with food. Do these side effects end? If so, do you have to take it the same way every day or can you go on it without food without the consequences? Thanks!
Buspirone - How long do until buspar stops making my head feel weird and making me hot?
Question posted by kylehorkley on 15 Oct 2020
Last updated on 16 October 2020
That’s a great question. I had similar symptoms for about a week when I started buspirone 19 years ago. It also made me dizzy. I remember my head would get kind of tingly I guess you’d call it, the tingling would run down the back of my head and into my neck. It felt weird, but WAY better than the constant state of anxiety I had been at the time. I would also feel a flushing of warmth in my head, then I’d get dizzy. My PCR told me as your body adjusts, these side effects will dissipate and lessen (and they did). This drug does effect the mechanisms(neurotransmitters) in your brain, so be patient with it. If you’re still having the same side effects after two weeks, I would reach out to your PCR or pharmacist. I’ve always taken my dose before I eat, because for some reason this medication makes me hungry about a half hour after I take it. I still have occasional dizziness, but it’s very minor. This has been a mild and well tolerated medication for me as evidenced by my 19 years of taking it. For reference, I take 15mg every 8 hours. We are all different, but I hope this helps! Good luck to you!
Does this warmth flushing happen still? And can you skip a meal and take it and not have any consequences?
Head tingles and flushing went away after about 2 weeks. I can take it with food or without food. About the only side effects I have now is I get a little tired after my morning dose, occasionally a little transient dizziness, and I get a little hungry after taking. All are very manageable. I tried several ssri’s and an snri, and buspirone was the best drug with the least amount of side effects for me.
How long have you been taking your buspirone? Side effects generally resolve within days to a week or two, sometimes a bit longer, but they should lessen each day. If you've been taking it for more than three weeks let your doctor know you're still struggling with the side effects.
It can be taken with or without food but if taking it on an empty stomach makes you feel weird then be sure to eat a little something before you take it. Be sure to take it at about the same time(s) every day.
Here's a link to this medication or you can read the Patient Information sheet that you should have gotten with your prescription for more information:
Best regards and I hope you feel better soon!
PS, I've been taking buspirone now for over five years!
Thank you for the response! This is day 3 of a higher dose. Since you’ve been on it so long, can you take it with or without food and not have any problems?
and what side effects do you see from it now?
Hi again, kyle.
I take mine on an empty stomach in the morning and after dinner at night... it doesn't seem to make any difference whether I eat or not.
When I first started it the only side effect I had was a mild headache for a few days. Now I have no side effects at all from it... and I take 30mg twice a day.
I'm Bipolar so I can't take any of the antidepressant/anxiolytics anymore which is too bad because they worked well for me but now I'm very happy with the way buspirone is working for me and the lack of side effects.
buspar, anxiety, panic disorder, buspirone, side effect, sexual dysfunction, ssri induced, food
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.